

## 2021 COMPETITION LAW CONFERENCE

## VIRTUAL EVENT SATURDAY, 22 MAY 2021 PROGRAMME

9.00 am	Welcome and Opening Remarks		
	Convenor	Christopher Hodgekiss SC, Barrister Selborne Chambers, NSW Bar, and Adjunct Professor of Law, University of Sydney	
9.15 am	KEYNOTE ADDRESS		
	Moderator	Berdj Tchakerian Deputy Director, Commercial, Financial and Corruption, CDPP	
	Speaker	The Honourable Justice Michael Wigney Federal Court of Australia	
	<ul> <li>Criminal cartel trials in the Federal Court - Some issues for considerate</li> <li>In his keynote address, Justice Wigney will address the following issues:</li> <li>▶ Discussion points to be confirmed</li> </ul>		
10.00 am	Commentator	Richard Westmoreland Partner, HWL Ebsworth	
10.15 am	Discussion		
10.30 am	Break (15 minutes)		
10.45 am	SESSION 2		
	Moderator	Dr Martyn Taylor Partner, Norton Rose Fulbright	
	Speaker	Dr Ruth Higgins SC Banco Chambers, NSW Bar	
	Big Data and Competition Law:		
	In this session, Ruth will explore the importance of big data across multiple areas in competition law		
	> Between analogue and algorithms: Is big data different?;		
	> Global trends in big data regulation;		
	> Data and dominance;		
	Data and mergers.		
11.30 am	Commentator	Andrew Monotti Legal Consultant, King & Wood Mallesons	



11.45 am	Discussion		
12.00 pm - 12.45 pm	Lunch Break (45 minutes)		
12.45 pm	SESSION 3		
	Moderator	Sarah Keene Partner, Russell McVeagh	
	Speaker	Dr Geoff Edwards Vice President, Charles River Associates	
	<ul> <li>A Tour of the World's Mergers Menagerie</li> <li>Geoff will provide an economist's perspective on the world's merger landscape in 2021. Practical lessons and controversy are both guaranteed. The following topics will be discussed:</li> <li>Where we are in the (long) merger enforcement cycle?</li> <li>Is it now "the strategy, stupid": economic theory v brands and strategies?;</li> <li>The evidence battle: economists v executives (when should one trump the other?)</li> <li>Counterfactuals and the challenges of predicting the future.</li> </ul>		
1.30 pm	Commentator	Jacqueline Downes Partner, Allens	
1.45 pm	Discussion		
2.00 pm	Break (15 minutes)		
2.15 pm	SESSION 4		
	Moderator	Kimi Nishimura Principal Lawyer, Maurice Blackburn	
	Speaker	Peta Stevenson Partner, King & Wood Mallesons	
	Floodgate failure? The future of private enforcement in Australia  Peta will analyse what is happening with private enforcement in Australia  Private enforcement actions historically  Legislative reforms  Lessons from overseas  Looking ahead		
	<ul><li>Legislati</li><li>Lessons</li></ul>	ve reforms from overseas	
3.00 pm	<ul><li>Legislati</li><li>Lessons</li></ul>	ve reforms from overseas	



3.30 pm	Break (15 minutes)		
3.45 pm	Session 5	Moderator Open Sessions (4 x 15 minutes each)	
	TBC		
4.45 pm	Close of Conference		



# **Competition Law Virtual Conference**

## Saturday, 22 May 2021

Registration Form and Tax Invoice ABN: 25 102 381 674

#### **REGISTRATION DETAILS**

Title First Name

Last Name

Organisation

Position

Telephone

**Email** 

#### **REGISTRATION FEES: AUD\$250 per person** (inclusive of GST)

This fee includes payment for all soft copy Conference materials.

If this conference is relevant to your professional development, you may claim one CLE/CPD point for each hour of attendance, excluding breaks.

### **BANK ACCOUNT DETAILS:**

BANK: NATIONAL AUSTRALIA BANK SWIFT CODE: ST IVES NATAAU3303M

BSB: 082-445

ACCOUNT NAME: COMPETITION LAW CONFERENCE

ACCOUNT #: 55-509-2535

**PAYMENT:** closing date for registrations is **10 May 2021** Payment can be made by **EFTPOS ONLY**-account details are set out above.

Please note that, unfortunately, payment by credit card is **NOT** available

The completed Registration Form should be returned by email to <code>chris@hodgekiss.com.au</code> However, a place will not be reserved without receipt of the registration fee. This Form can be used as a Tax Invoice once payment is made and a receipt issued

It would be appreciated if you could ensure that your name and the name of the organisation are quoted with the Eftpos transfer details to ensure easy identification.

#### Bank Charges for payments from overseas

Please be aware when completing the International Funds Transfer form, the boxes which indicate where the bank charges are to be debited need to be ticked to indicate that **ALL CHARGES** are to be debited to the Payee's bank account. (i.e. bank charges of both the sending bank and the receiving bank).

Unless this is done, the full registration fee is not credited to the conference account and a second payment will be required to make up the shortfall which will, unfortunately, incur additional costs for your firm.

#### For further information please contact:

Conference Convenor (Chris Hodgekiss SC) Mobile # +61 412 555 968 OR Conference Administration (Chris Hodgekiss) Mobile # +61 411 442 675

<u>Privacy Statement</u>: To protect your privacy, the information provided on this form will be used only for the purposes of processing your registration at this conference. It will not be disclosed to any third party.

Programme Changes: The organisers reserve the right to vary the programme and context if occasion obliges us to do so.

Cancellation Policy: Written cancellation will be accepted up to one week before the conference and the fees will be refunded less a \$50.00 administrative charge. Withdrawal after this time or registered delegates who do not attend the conference will not be entitled to a refund. However, substitutions are allowed at any time.

<sup>\*</sup> This form can be opened and the edit fields completed using Adobe Acrobat.